Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 80, NWS El Paso, TX

September 13, 2025Grant County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Sep 13, 2025, 3:43 PM MDT for Grant County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2025, 3:43 PM MDT (21:43 UTC)
Expired
Sep 13, 2025, 4:15 PM MDT
In force
32 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Grant County, NM

The radar

The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 11:34 AM MDT, 4 hours 9 minutes earlier. Its key messages:

  • Updated at 1124 AM MDT Sat Sep 13 2025
  • Scattered to numerous thunderstorms Saturday afternoon, with isolated severe storms capable of damaging wind gusts and large hail.
  • Low end storm chances through the work week.
Area forecast discussion, Sep 13, 11:34 AM MDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1134 AM MDT Sat Sep 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1124 AM MDT Sat Sep 13 2025

 - Scattered to numerous thunderstorms Saturday afternoon, with
   isolated severe storms capable of damaging wind gusts and large
   hail.

 - Low end storm chances through the work week.

&&

.DISCUSSION...
Issued at 945 AM MDT Sat Sep 13 2025

Today's the big day of the forecast period with a good chance for
scattered to numerous storms, with some having the potential to
become severe. Showers and thunderstorms are ongoing early this
morning, but activity will just continue to ramp up through this
afternoon. The area is primed for strong storms this afternoon. An
upper trough will swing through the area today acting as the
major lifting mechanism for storms. RAP forecasted SBCAPEs are
1500-3000J/kg this afternoon coupled with plenty of wind shear
needed for storm organization. 0-6km shear will continue to
increase as the trough progresses eastward with values upwards of
30-45kts. Hodographs still look to take on this straight sort of
look which promotes splitting supercells. In addition, the area
has plenty of moisture with PW values above normal for this time
of year (1.1"-1.4"). The SPC does have a large majority of the
area under a Marginal Risk (level 1/5) encompassing a low threat
(5%) for severe wind and hail. There is a very low chance for
tornadoes in the Sacramento Mtns area (2% risk). In addition,
flooding is possible but not widely expected this afternoon.
Storms will be efficient rain makers but the added wind shear will
allow storms to progress away from one area. One way we could get
flooding is if storms start training (raining over an area
multiple times).

Later this evening the trough sweeps out the moisture and good
dynamics further to the east allowing for Sunday to be much
quieter and drier. Perhaps some lingering moisture is left in
southern Hudspeth which could fuel a few showers/t-storms but
largely the remainder of the area will stay dry. Moisture from the
south attempts to push northward heading into Sunday but looks
like the best of the moisture is along the Int'l Border which
would be the best shot for storms if there's a lifting mechanism.
Some moisture gets pulled up to the area on Tuesday but high
pressure looks to rebuild over AZ/Vegas/SoCal area, shifting
recycled moisture over the area Wednesday and onward. So
basically, the work week can be described as low end t-storm
chances each day.

&&

.AVIATION...
(18Z TAFS)
Issued at 1124 AM MDT Sat Sep 13 2025

Showers and thunderstorms will persist through the remainder of
the afternoon and evening working west to east. Storm motions will
be generally southwesterly. Much of the activity will be away from
TAF sites by around 03Z. Can expect strong storms this afternoon
with isolated storms that will be capable of severe wind gusts
(58+ mph) and/or severe hail (1"+). Storms will be heavy rain
producers but the added wind shear will help them progress away
from an area helping with the flooding threat.

&&

.FIRE WEATHER...
Issued at 945 AM MDT Sat Sep 13 2025

Low fire danger for the week ahead as min RH values stay above
critical thresholds (lowlands: 20-35%, mountains: 35-60%). 20 foot
winds also stay below critical thresholds, generally 4-8 mph each
afternoon becoming calm and light overnight. Today will be the
last day for good areawide rain chances. Tomorrow and maybe into
Monday will be much quieter and drier with the best chances for
rain being along the Int'l Border. Tuesday and onward will
feature low end thunderstorm chances each afternoon with scattered
storms over the area mountains and isolated storms in the
lowlands.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  69  91  69  92 /  50   0  10  20
Sierra Blanca            61  85  60  85 /  70  20  10  50
Las Cruces               61  86  60  87 /  50   0   0  10
Alamogordo               60  85  60  87 /  50   0   0  10
Cloudcroft               44  64  44  67 /  50  10  10  30
Truth or Consequences    57  83  60  87 /  20   0   0  10
Silver City              53  78  55  82 /  10   0   0  10
Deming                   59  88  60  90 /  50   0   0  10
Lordsburg                61  82  60  87 /  20   0   0  10
West El Paso Metro       68  87  68  90 /  50   0  10  20
Dell City                62  89  61  90 /  50  10  10  20
Fort Hancock             67  90  67  91 /  70  20  10  40
Loma Linda               61  82  62  83 /  40  10  10  30
Fabens                   66  89  65  90 /  60  10  10  20
Santa Teresa             64  87  63  89 /  50   0  10  20
White Sands HQ           63  87  64  89 /  50   0  10  20
Jornada Range            59  85  60  87 /  40   0   0  20
Hatch                    59  87  59  90 /  30   0   0  10
Columbus                 63  87  62  90 /  50   0   0  10
Orogrande                60  84  59  87 /  40   0  10  20
Mayhill                  50  77  49  77 /  50  10  10  30
Mescalero                48  76  48  78 /  50  10  10  20
Timberon                 48  73  48  74 /  50  10  10  30
Winston                  45  77  48  80 /  10   0   0  10
Hillsboro                54  84  57  87 /  20   0   0  10
Spaceport                56  83  57  86 /  30   0   0  10
Lake Roberts             46  79  49  82 /  10   0   0  10
Hurley                   54  82  55  84 /  10   0   0  10
Cliff                    55  85  56  87 /  10   0   0  10
Mule Creek               53  81  54  85 /  10   0   0  10
Faywood                  55  81  57  83 /  20   0   0  10
Animas                   61  85  60  87 /  30   0   0  10
Hachita                  59  82  59  86 /  40   0   0  10
Antelope Wells           60  83  62  87 /  40  10  10  20
Cloverdale               59  79  60  82 /  40  10   0  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...37-Slusher

In the hours before

Special weather statement, Sep 13, 1:02 PM MDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
102 PM MDT Sat Sep 13 2025

NMZ414-417-131930-
Otero Mesa NM-West Slopes Sacramento Mountains Below 7500 Feet NM-
102 PM MDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO COUNTY THROUGH 130
PM MDT...

At 102 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Timberon, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Otero
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3233 10565 3242 10571 3253 10553 3241 10542
TIME...MOT...LOC 1902Z 246DEG 16KT 3241 10561

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TSB
Special weather statement, Sep 13, 2:12 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service El Paso TX
212 PM MDT Sat Sep 13 2025

NMZ404-405-132100-
Lowlands of the Bootheel NM-
Southwest Desert/Lower Gila River Valley NM-
212 PM MDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GRANT AND WEST
CENTRAL HIDALGO COUNTIES THROUGH 300 PM MDT...

At 212 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Lordsburg, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lordsburg, Steins, Cotton City, Road Forks, Lordsburg Playa, Granite
Gap, Shakespeare, and Pyramid Mountains.

This includes Interstate 10 in New Mexico between mile markers 1 and
31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3225 10905 3244 10864 3232 10851 3205 10905
TIME...MOT...LOC 2012Z 235DEG 41KT 3226 10880

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

TSB
Special weather statement, Sep 13, 2:42 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service El Paso TX
242 PM MDT Sat Sep 13 2025

NMZ408-409-132115-
Eastern Black Range Foothills NM-Sierra County Lakes NM-
242 PM MDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SIERRA COUNTY
THROUGH 315 PM MDT...

At 242 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Miguel, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cuchillo, San Miguel, and Alamosa Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3314 10751 3328 10755 3334 10732 3316 10727
TIME...MOT...LOC 2042Z 264DEG 19KT 3323 10747

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TSB

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:02 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo29 min
Sep 12, 9:56 PM MDTAreal Flood AdvisoryEPZLuna4 hr
Sep 13, 4:21 AM MDTAreal Flood AdvisoryEPZSierra114 min
Sep 13, 10:07 AM MDTAreal Flood AdvisoryEPZDoña Ana, Luna3 hr
Sep 13, 12:11 PM MDTAreal Flood AdvisoryEPZOtero2 hr
Sep 13, 1:02 PM MDTSpecial Weather StatementEPZOtero28 min
Sep 13, 1:58 PM MDTSevere Thunderstorm WarningEPZOtero47 min
Sep 13, 2:12 PM MDTSpecial Weather StatementEPZHidalgo48 min
Sep 13, 2:42 PM MDTSpecial Weather StatementEPZSierra33 min
Sep 13, 2:46 PM MDTSevere Thunderstorm WarningEPZSierra30 min
Sep 13, 2:50 PM MDTSevere Thunderstorm WarningEPZLuna25 min
Sep 13, 2:54 PM MDTSevere Thunderstorm WarningEPZGrant, Sierra23 min
Sep 13, 3:10 PM MDTSevere Thunderstorm Warning Considerable damage threatEPZSierra34 min
Sep 13, 3:14 PM MDTSevere Thunderstorm WarningEPZGrant19 min
Sep 13, 3:19 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo, Luna41 min
Sep 13, 3:36 PM MDTSevere Thunderstorm Warning Considerable damage threatEPZSierra24 min
Sep 13, 3:51 PM MDTSpecial Weather StatementEPZDoña Ana24 min
Sep 13, 4:00 PM MDTSevere Thunderstorm WarningEPZSierra30 min
Sep 13, 4:10 PM MDTSevere Thunderstorm WarningEPZGrant20 min
Sep 13, 4:15 PM MDTSevere Thunderstorm WarningEPZSierra45 min
Sep 13, 4:17 PM MDTSevere Thunderstorm WarningEPZLuna43 min
Sep 13, 4:23 PM MDTSpecial Weather StatementEPZDoña Ana37 min
Sep 13, 4:29 PM MDTSevere Thunderstorm WarningEPZOtero, Sierra46 min
Sep 13, 4:49 PM MDTSevere Thunderstorm WarningEPZSierra26 min
Sep 13, 4:54 PM MDTSevere Thunderstorm WarningEPZLuna23 min
Sep 13, 5:09 PM MDTSevere Thunderstorm WarningEPZOtero36 min
Sep 13, 5:16 PM MDTSevere Thunderstorm WarningEPZOtero44 min
Sep 13, 5:25 PM MDTSevere Thunderstorm WarningEPZDoña Ana50 min
Sep 13, 5:36 PM MDTSevere Thunderstorm WarningEPZOtero24 min
Sep 13, 5:44 PM MDTSpecial Weather StatementEPZDoña Ana31 min
Sep 13, 5:54 PM MDTSevere Thunderstorm WarningEPZHudspeth39 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.